MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121701048
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526); Unspecified Musculoskeletal problem (4535); Insufficient Information (4580)
Date of Event 03/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).E3 initial reporter occupation: lawyer.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
(b)(6) 2021: patient underwent a right total hip replacement.(b)(6) 2023: patient underwent a right hip revision due to pain, feeling of shifting, and grinding/crepitus.X-rays showed anterior subluxation of the femoral head.Intra-op the polyethylene had disassociated from the shell and head was abrading on the anterior aspect of the acetabular shell.Post-op note also indicated the polyethylene liner was broken.The cup, liner and femoral head were revised.Doi: (b)(6) 2021 dor: (b)(6) 2023 affected site: right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary: no device associated with this report was received for examination.A search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product 121701048 / lot j17y14 combination.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product 121701048 / lot j17y14 combination.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: g1 (manufacturer site country code) corrected: h6 (health effect - clinical code, impact code - removed patient code insufficient information).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4) investigation summary litigation complaint received ad 11 mar 2024.The product was not returned to j&j medtech orthopaedics; however, photos were provided for review.The x-ray investigation revealed that a disassociation occurred between the acetabular liner and the cup.The femoral head appears to be not centrally loaded since it can be observed that it is having a direct contact with the cup.Based on the observations it is reasonable to conclude that the disassociation and audible sound can be confirmed.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the pinnacle 100 acet cup 48mm is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.A manufacturing record evaluation was performed for the finished device product description: pinnacle 100 acet cup 48mm product code: 121701048 lot number: j17y14 and no non-conformances or manufacturing irregularities were identified.The overall complaint was confirmed as the observed condition of the pinnacle 100 acet cup 48mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A manufacturing record evaluation was performed for the finished device product description: pinnacle 100 acet cup 48mm product code: 121701048 lot number: j17y14 and no non-conformances or manufacturing irregularities were identified.A manufacturing record evaluation was performed for the finished device product description: pinnacle 100 acet cup 48mm product code: 121701048 lot number: j17y14 and no non-conformances or manufacturing irregularities were identified.

Brand Name
PINNACLE 100 ACET CUP 48MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18954008
Report Number1818910-2024-06299
Device Sequence Number20873248
Product Code LPH
UDI-Device Identifier10603295008538
UDI-Public(01)10603295008538(17)281130(10)J17Y14
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121701048
Device Lot NumberJ17Y14
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer04/12/2024
09/10/2024
01/09/2025
01/28/2025
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date04/16/2024
09/17/2024
01/13/2025
01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/17/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACTIS COLLARED STD SIZE 3; ALTRX +4 NEUT 32IDX48OD; APEX HOLE ELIM POSITIVE STOP; DELTA CER HEAD 12/14 32MM +1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale